| Model Number |
030419 |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information: evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the loading unit was pre-fired and engaged in interlock.The jaws of the loading unit were clamped.Functionally, the loading unit jaws were manually opened and was loaded into the subject instrument.The jaws were clamped and unclamped repeatedly without difficulty.The interlock was overridden and was applied to test media.All staples were placed and test media was cleanly transected.The loading unit interlock was tested and found to function properly.T was reported that the jaws of the device would not open.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: staple pre-fire and inability to open the jaws after clamping may occur under the following conditions.The shipping wedge has been removed or is no longer fully seated in the metal channel prior to loading.The shipping wedge has been removed or is no longer fully seated in the metal channel and the jaws have been manually clamped prior to loading.The shipping wedge has been removed or is no longer fully seated in the metal channel and an attempt has been made to load a loading unit (lu) with the instrument firing rod extended.Please note that the yellow shipping wedge must be securely in place during instrument loading.The shipping wedge ensures that the sulu (single use loading unit) engages in the instrument to facilitate clamping and unclamping.Do not attempt to remove the shipping wedge until the sulu is loaded into the instrument.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
D10 concomitant products: egiaustnd, egiaustnd endogia ultra univ std stap, (lot #p3h0822) egiaustnd, egiaustnd endogia ultra univ std stap, (lot #p3h0983) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a laparoscopic appendectomy, after the surgeon inserted the device into the trocar, the jaws of the device would not open.Another device was used to resolve the issue.There was no patient injury.